# SDR CA030110003

- Difficulty date: July 18, 2002
- Submitted: January 21, 2003
- Operation: General aviation
- Make and model: Mooney M20M
- Aircraft time: 1,117 hours
- Engine: Lyc TIO540AF1A
- Propeller: Mcauly B3D32C417
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pivot Assy
- Part number: 52002503
- Condition: Seized
- Location: Lt Mlg
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) THE LT MLG HAD FAILED TO EXTEND.  UPON EXAMINATION IT WAS FOUND THAT THE HINGE PIVOT POINT BETWEEN THE SHOCK STRUT AND GEAR LEG SPINDLE ASSEMBLY WAS SEIZED DUE TO A LACK OF LUBRICATION.  THIS CAUSED THE MLG LEG TO RETRACT IMPROPERLY AND JAMMED IN THE WHEEL WELL.  EXAMINATION ALSO REVEALED A LACK OF A GREASE FITTINGS FOR THE BEARING SURFACE.  LUBRICATION OF THIS PIVOT POINT WAS EFFECTIVELY IMPOSSIBLE. THE SEIZURE RESULTED IN A GEAR UP LANDING.
